MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 368654
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before using bd vacutainer® safety-lok¿ blood collection set pre-attached holder, the customer noticed (b)(4) units have been folded in between the plastic, tearing the sterile sealed paper.No patient impact reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before using bd vacutainer® safety-lok¿ blood collection set pre-attached holder, the customer noticed 12 units have been folded in between the plastic, tearing the sterile sealed paper.No patient impact reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 19-nov-2024.Investigation summary : bd received one photo and 12 samples for investigation.The customer's photo displays 12 blister packs with torn packaging, resulting in an open seal.Additionally, the 12 returned samples were visually inspected and all failed testing due to torn packaging on the corners, resulting in an open seal.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: open package/seal.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET PRE-ATTACHED HOLDER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor_old
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20791783
Report Number1024879-2024-01154
Device Sequence Number6832814
Product Code JKA
UDI-Device Identifier00382903686544
UDI-Public(01)00382903686544(11)231121(17)251031(10)3291166
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number368654
Device Lot Number3291166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown